MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS NON-BRAIDED PERIPHERAL CATHETER

MERIT MEDICAL SYSTEMS, INC. IMPRESS NON-BRAIDED PERIPHERAL CATHETER
Model Number 00884450026571
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a peripheral vascular intervention procedure, the catheter tip detached within the patient.The physician had successfully acquired left retrograde femoral artery access with the 4f 90cm catheter and was attempting to negotiate the patient's descending aorta under fluoroscopy when the catheter tip detached.The physician successfully removed the foreign body from the patient's descending aorta with a vascular snare device.The patient tolerated the procedure well.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Should the device be returned at a later time, the investigation will be re-opened.

Brand Name
IMPRESS NON-BRAIDED PERIPHERAL CATHETER
Common Device Name
PERIPHERAL CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston, tx
MDR Report Key10221203
Report Number3010665433-2020-00020
Device Sequence Number14021559
Product Code DQO
UDI-Device Identifier00884450026571
UDI-Public00884450026571
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number00884450026571
Device Catalogue Number58035MHK1
Device Lot Number58035MHK1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;